Kentucky, 2007Hail and Damaging Winds in Kentucky, June 23, 2007
June 23, 2007 · NWS LMK · 10 events in 5 counties and zones
A nearly stationary front over the lower Ohio valley served as a focus for severe thunderstorms to develop through the afternoon and evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A nearly stationary front over the lower Ohio valley served as a focus for severe thunderstorms to develop through the afternoon and evening hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 23, 12:56 PM CST, 34 minutes earlier.
Area forecast discussion, Jun 23, 12:56 PM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
256 PM EDT SAT JUN 23 2007
.SHORT TERM (TONIGHT AND SUNDAY)...
ISOLATED TO SCATTERED CONVECTION CONTINUES TO DEVELOP ACROSS THE
DISTRICT THIS AFTERNOON. ONE BATCH IS MOVING TOWARD THE BLUEGRASS
REGION OF CENTRAL KENTUCKY WHILE MORE SCATTERED CONVECTION WAS NOTED
ACROSS SOUTHERN KENTUCKY. EXPECT THIS ACTIVITY TO CONTINUE THROUGH
THE AFTERNOON AND INTO THE EVENING HOURS.
SHORT TERM MODEL GUIDANCE IS IN PRETTY GOOD AGREEMENT THIS
AFTERNOON. ALL THE MODEL GUIDANCE INCLUDING OUR LOCAL WRF RUN
SUGGEST CONVECTION WILL DECREASE IN COVERAGE EARLY THIS EVENING WITH
SOME RENEWED DEVELOPMENT LATER TONIGHT. THIS COULD BE A SIGNAL FROM
THE MODEL BRINGING IN UPSTREAM CONVECTION. OUR LOCAL WRF RUN
SUGGEST BEST CHANCES OF PRECIP EXTENDING FROM BWG NE THROUGH THE
LEXINGTON AREA BETWEEN 03-09Z TONIGHT AND THEN QUICKLY DYING OUT BY
SUNRISE. FOR THIS FORECAST WE PLAN ON KEEPING CHC POPS IN TONIGHT
FOR MUCH OF REGION. NOT EVERYONE WILL SEE RAIN...BUT SOME WILL AND
THOSE WHO GET IT...COULD GET A NICE AMOUNT. OVERNIGHT LOWS WILL BE
RATHER MILD BUT TYPICAL FOR SUMMER. LOWS IN THE UPPER 60S TO THE
LOWER 70S SEEM REASONABLE.
FOR SUNDAY...MODELS HAVE INCREASED PRECIPITATION CHANCES OVER THEIR
00Z COUNTERPARTS. BAGGY H5 TROF TO OUR WEST IS FORECAST TO DROP
SOUTH ACROSS MO. THIS FEATURE WILL BE CLOSE ENOUGH TO US...ALONG
WITH SFC BOUNDARY TO PROMOTE SCT CONVECTION ACROSS THE REGION
TOMORROW. TEMPS WILL BE WARM AGAIN WITH MID TO UPPER 80S ACROSS THE
NORTH WITH HIGHS AROUND 90 ACROSS THE FAR SOUTH.
-MJ
.LONG TERM (SUNDAY NIGHT THROUGH SATURDAY)...
SUN NGT THRU TUE NGT...
STILL A CHC OF STORMS THRU MON...AFTERWARD...DRY...HOT AND HUMID.
SOUTHWARD SAGGING/DETACHED SHRTWV TROF AT THE START OF THIS PD...IN
THE SEMO/SRN IL VCNTY. THIS FCST POSITION FARTHER EAST THAN PREVIOUS
MODEL RUNS. TROF IS STILL PROGGED TO WEAKEN/RETROGRADE INTO MON AS
UPR LEVEL HGTS INCREASE...ESPECIALLY ACRS THE SE U.S.. THIS SHUD
LIMIT CNVCTN BY MONDAY NIGHT THRU THE END OF THE PD...TIL THEN...
...HOWEVER...THE PROXIMITY OF THIS UPR LVL FEATURE COMBINED WITH
SLOW MOVG NEWD MOVG BNDRY WILL PROVIDE WEAK FORCING MECHS IN AN
UNSTABLE AMS TO EXTEND CHC POPS INTO THE FORECAST FOR SUN NGT AND
MON.
STRENGTHENING UPR LVL RIDGE CONTS INTO TUE WITH TROF REMNANTS STILL
RETROGRADING TO THE CENTRAL U.S. AND RIDGE AXIS POSITIONED ACRS THE
LOWER OH/TN VLYS. WITH PLENTIFUL SUNSHINE AND COMBO OF LOWER TO MID
90 MAX TEMPS AND MID/UPR 60 DEGREE DEWPOINTS...WELL SEE QUITE
UNCOMFORTABLE AFTN HEAT INDICES IN THE MID TO UPPER 90S.
DK
WED THRU SAT...
A CHANGE OF AMS WILL OCCUR IN THIS PD (EARLY FRI WITH FROPA) WITH A
RETURN TO NEAR OR SLIGHTLY ABV NORMAL TEMPS. ALL MEDIUM RANGE GUID
INDICATES HEIGHT FALLS BEGINNING THU...CONTG THRU SAT...WITH
ESTABLISHMENT OF LNWV RIDGE ACR THE ROCKES/PLAINS AND LNWV TROF OVER
THE ERN OH VLY/NEW ENGLAND. WITH STRENGTHENING NW FLO...FRONT WILL
PUSH THRU OUR FA...FOLLOWED BY CANADIAN HIGH PRES FCST TO BE OVER
THE GREAT LAKES AND OH VLY BY SAT.
FOR WED...THU AND FRI...WILL CONT CHC POPS FOR SCT TSTMS...MAINLY
DIURNALLY DRIVEN WED AS RIDGE WEAKENS...HOWEVER FORCING FOR STORM
DEVELOPMENT SHUD BE MORE FOCUSED...ESPECIALLY LATE THU AS CANADIAN
CDFNT APPROACHES OUR FA. WILL GO WITH HIEST POPS (40) AT THAT
POINT...LEANING TOWARD THE ENSEMBLE MEAN. THE MEAN ALSO SHOWS A
PREFNTL MAX OF QPF THU AFTN/EVE. THE ENSEMBLES ARE A LITTLE SLOWER
WITH FRONTAL MOVEMENT THAN THE OPS GFS AND TRENDED THAT
WAY...KEEPING CHC POPS IN THE FCST THRU FRI...THIS CLOSE TO HPC
NUMBERS.
WILL CONT TO FAVOR HIGHER MAX TEMPS THRU THE PD...CLOSE TO HPC...
TIL SOIL MOISTURE MOVES CLOSER TO NORMAL VALUES.
DK
&&
.AVIATION (18Z TAF ISSUANCE)...
SMALL BATCH OF CONVECTION NOW MOVING THROUGH THE KSDF AREA. WILL
CARRY TSRA IN THE TAF THROUGH 19Z. OTHERWISE VERY ISOLATED
CONVECTION WILL BE POSSIBLE LATER THIS AFTERNOON.
HOWEVER...RELATIVE COVERAGE LOOKS TO BE LOW...SO WILL NOT INCLUDE
VCTS IN THE FORECAST AT THIS TIME. CONVECTION IS FCST TO END WITH
SUNSET THIS EVENING AND THEN AREAS OF LIGHT FOG WILL BE POSSIBLE.
BEST CHANCE OF SEEING THIS WILL BE THE BWG TERM WITH VSBYS FALLING
INTO THE MVFR RANGE BETWEEN 09-13Z SUN.
-MJ
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jun 23, 9:00 AM CST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1100 AM EDT SAT JUN 23 2007
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-240800-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1100 AM EDT SAT JUN 23 2007 /1000 AM CDT SAT JUN 23 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
OUTLOOK AREA THIS AFTERNOON AND TONIGHT. AT THIS TIME...NO ORGANIZED
SEVERE WEATHER IS ANTICIPATED. HOWEVER...ANY THUNDERSTORM WILL BE
CAPABLE OF PRODUCING BRIEF HEAVY RAINS...FREQUENT LIGHTNING AND
GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH FRIDAY AS A
COOL FRONT APPROACHES THE LOWER OHIO VALLEY. CURRENTLY THE BEST
CHANCE FOR STORMS LOOKS TO BE THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MJ
In the hours before
Special weather statement, Jun 23, 1:07 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
307 PM EDT SAT JUN 23 2007
KYZ076-231930-
METCALFE-
207 PM CDT SAT JUN 23 2007
...STRONG STORM AFFECTING METCALFE COUNTY...
AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF EDMONTON...OR 37 MILES NORTH
OF CELINA...AND MOVING SOUTHEAST AT 15 MPH.
FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35
TO 40 MPH... ARE EXPECTED WITH THIS STORM.
THIS STORM WILL BE...
NEAR EDMONTON BY 225 PM CDT.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.
SCHOTT
Special weather statement, Jun 23, 1:13 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
313 PM EDT SAT JUN 23 2007
KYZ071>075-232015-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-
INCLUDING THE CITIES OF...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE
213 PM CDT SAT JUN 23 2007
...STRONG STORMS ACROSS SOUTH CENTRAL KENTUCKY...
THUNDERSTORMS WILL BRING BENEFICIAL LOCALLY VERY HEAVY RAIN TO
SECTIONS OF SOUTH CENTRAL KENTUCKY THIS AFTERNOON...PRIMARILY FROM
BOWLING GREEN AND FRANKLIN EAST TO GLASGOW AND TOMPKINSVILLE.
THOUGH RAINFALL AMOUNTS WILL VARY QUITE A BIT...THE STRONGEST
STORMS WILL DROP UP TO ONE AND A HALF INCHES OF RAIN.
&&
ALL THUNDERSTORMS PRODUCE DEADLY LIGHTNING. IF YOU CAN HEAR
THUNDER YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING...SEEK
SHELTER INDOORS IMMEDIATELY
13
Thunderstorm Wind, Metcalfe
- When
- June 23, 1:30 PM CST
- Where
- Metcalfe County, 2.85 mi WNW of Randolph
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 36.980, -85.750
A roof was blown off a porch. The roof was blown off a shed as well. Numerous trees and power lines were downed.
Thunderstorm Wind, Metcalfe
- When
- June 23, 1:36 PM CST
- Where
- Metcalfe County, 1.3 mi ESE of Cave Ridge
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.990, -85.650
Trees were downed along the Cumberland Parkway.
Hail, Barren
- When
- June 23, 2:06 PM CST to 2:11 PM CST
- Where
- Barren County, 2 mi N of Park City
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.129, -86.050
Penny size hail covered the ground in spots.
Thunderstorm Wind, Butler
- When
- June 23, 3:05 PM CST
- Where
- Butler County, 1 mi W of Morgantown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.220, -86.718
Several trees were downed.
Thunderstorm Wind, Butler
- When
- June 23, 3:05 PM CST
- Where
- Butler County, Morgantown
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.220, -86.700
Thunderstorm Wind, Butler
- When
- June 23, 3:25 PM CST
- Where
- Butler County, 0.55 mi W of Embry
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.330, -86.560
Trees and power lines were downed.
Hail, Larue
- When
- June 23, 5:07 PM EST
- Where
- Larue County, 3 mi N of Hodgenville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.613, -85.750
Hail, Larue
- When
- June 23, 5:07 PM EST
- Where
- Larue County, Hodgenville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.570, -85.750
Hail, Nelson
- When
- June 23, 5:57 PM EST
- Where
- Nelson County, Bardstown
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 37.820, -85.470
Thunderstorm Wind, Nelson
- When
- June 23, 6:00 PM EST
- Where
- Nelson County, Bardstown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.820, -85.470
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Tennessee, June 23, 20071 death · 1 event
- Flash Flooding in Oklahoma, June 23, 2007$63,000 · 9 events
- Wildfire in California, June 23, 2007$75,000 · 1 event
- Lightning Strike in Missouri, June 23, 20075 injured · 1 event
- Hail and Damaging Winds in Kentucky, June 23, 2007$54,000 · 1 in hail · 5 events
- Hail and Damaging Winds in Tennessee, June 23, 2007$28,000 · 61 kt wind · 7 events
- Hail and Damaging Wind in Missouri, June 23, 2007$25,000 · 1 in hail · 2 events
- Hail and Damaging Wind in Indiana, June 23, 2007$16,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in Minnesota, June 23, 20071 in hail · 6 events
- Hail and Damaging Winds in Oklahoma, June 23, 2007$2,000 · 1 in hail · 5 events
- Hail and Damaging Wind in New Mexico, June 23, 20071.75 in hail · 5 events
- Hail and Damaging Wind in Kansas, June 23, 20071 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 28370, 28371, 28366, 28372, 28375, 28373, 28367, 28368, 28369, 28374.